Everybody’s Cycling?   5th annual Australian Cycling Conference program, Adelaide

8:30Registration
Welcome and invited speakersChair: Dr Jennifer Bonham
9:00The Right  Honourable the Lord Mayor of Adelaide, Stephen Yarwood.
Welcome and sponsor message
Dr Jennifer Bonham
9:20Invited speaker: Cycling in India: past, present and future.  
Includes time for questions
Dr Rajendra Ravi (India)
10:15Everybody’s Cycling in Australia? data overview
Includes time for questions
Dr Ian Radbone (SA)
10:30Morning tea- 30 minutes
 
Session 1:   Policy and planningChair: Matt Mayes
11:00Moving people 2030: A transport plan Peter Bourke (Vic)
11:20Barossa cycle planningBim Lange (SA)
11:40A cycling tourism policy and practice in EuropeDr Richard Weston (UK/Netherlands)
12:00Discussion and questions: Session 1
12:20Lunch – 1 hour
Session 2:   Cycling health and safetyChair: Katie Gillfillan
1:20Safer in the country? An investigation of the safety issues related to cycling 
in regional Victoria
Dr Marilyn Johnson (Vic)
1:40Countries with bicycle friendly road networks are safer for all road usersAlan Parker OAM (Vic)
2:00Ride a bike to prevent falls – two pilot studiesProfessor Chris Rissel (NSW)
2:20Discussion and questions: Session 2
2:35Afternoon tea – 20 minutes
Session 3Chair: Ben Russ
2:55Cyclists and road rules –what influences the decision they make?Louise Shaw (NSW)
3:15The role of safety awareness programs in addressing the actual and perceived conflicts on shared pathsCaitlin Brookes (NSW)
3:35Towards the Holy Grail?  ‘Super Routes’ in BurnsideFay Patterson (SA)
4:05Discussion and questions: Session 3a
4:10Stretch your legs break
4:20Everybody’s cycling – but what about Australians with disabilities? 
What are the prospects for a more inclusive and diversely mobile society?
Peter Lumb (SA)
4:40Everybody’s cycling in SA?Gemma Kernich (SA)
5:00Discussion and questions: Session 3b
 
5:10Day 1 close
 
Conference dinner
7:00Dinner: Wrig ht Street Hotel
(an easy ten minute walk from the Science Exchange)
Day 2 – Tuesday 22 January 2013
8:30Registration
Welcome and invited speakersChair: Graham Bradshaw
9:00Day two welcome and housekeepingGraham Bradshaw
9:05Rod Hook, Chief Executive, Department of Planning, Transport and Infrastructure:
‘Creating Australia’s most cycling and walking friendly city’
9:15Invited speaker: Power assisted bicycles: their place in a cycling future.
Includes time for questions
Scott Dickason (Vic)
Activities
10:00Infrastructure tours by City Bike or round table discussions at the Science Exchange. Includes morning tea
12:15Lunch – 1 hour
Session 4:   Gender and cyclingChair: Peter Lumb
1:15Urban bike space claiming and infrastructure use in SydneyNicole McNamara (NSW)
1:35Gendering cycling: On making associations between bikes, bodies and practicesDr Jennifer Bohham,
Dr Thomas Wanner (SA)
1:55“Riding a bike is in my bones now”: Creating a cycling habitus for teenage girlsClare Wasteneys (Canada)
2:15Discussion and questions: Session 4
2:30Afternoon tea – 30 minutes
Session 5:   Culture and cyclingChair: Jeremy Miller
3:00Everybody’s WritingKath Bicknell (NSW)
3:20Dynamic Connections: Crowd sourcing cycling and cycle planningRachel Smith,
John Schimm (QLD)
3:40Discussion and questions: Session 5
Session 6Chair: Anna McDonald
3:50Contraflow lanes and cycling: the evidenceGayle Buckby (SA)
4:10Sustainability and commuting in Australian capital citiesAlan Parker OAM (VIC)
4:30Discussion and questions: Session 6
4:40Velocity Adelaide 2014 AnnouncementMargaret Howard, DPTI (SA)
4:50Conference closeFay Patterson
5:00See you next year at Velocity in Adelaide